Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Help can I be pregnant!!!
connie27 posted:
Hi everyone,I am knew to this but I need help... I had a tubal ligation (tied method) almost 3 yrs ago. Last mth which was October I experinced spotting that lasted for 3 days along with headaches upset stomach and a whole buch of p signs. anyway I went to the hospital and got blood work done this past Saturday which was Nov.3 rd and did an blood test that came back neg. I am now spotting again and have been since the 3rd... what can possibly be wrong??? weight gain only around my waist and stomach. I now have a nigra linea and its darker, the hospital did an us and they didnt see anything in my uterus or my tubes. Can I be sufferring from ptls? someone please help I don't know what to do anymore...
Jane Harrison Hohner, RN, RNP responded:
Dear connie: If a blood pregnancy test was negative, and the ultrasound did not visualize any signs of a pregnancy then it is unlikely that pregnancy is the cause of your symptoms. You definitely did the right thing in getting a full work up as there is an increased risk for a tubal/ectopic pregnancy in women who accidentally conceive after a tubal ligation.

In terms of the spotting, that can arise if a woman has an ovarian cyst, fibroids, polyps of the lining of the uterus, or even an infection with chlamydia. An ultrasound would be able to evaluate for all of these (except chlamydia infection). Yet if you are in a monogamous relationship a STD is unlikely.

You did not mention if you are having regular menstrual cycles. If not then there may be something which is interfering with regular ovulations. Causes for not ovulating are multifold: thyroid problems, pituitary problems, ovarian cysts, physical stressors (eg sudden increases in exercise, crash dieting), emotional stressors (problems with children,boyfriends/girlfriends, finances), increased body weight, anorexia, rotating shifts at work, etc. Missed ovulations can change the normal hormonal patterns.

If your pregnancy-type symptoms persist the search may have to be widened for their exact cause. Your GYN or clinic would be the place to start. They will likely recheck a sensitive pregnancy test as well.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.